Format

Send to

Choose Destination
See comment in PubMed Commons below
Klin Onkol. 2013;26(1):47-8.

[Hepatotoxicity induced by cyproteron acetate in the prostate carcinoma treatment - a case report].

[Article in Czech]

Author information

1
Lékárna Krajská Nemocnice T. Bati, a. s, Zlin. martin_vodicka@yahoo.com

Abstract

BACKGROUND:

Cyproterone acetate is associated with hepatotoxicity during prostate cancer treatment. The information about its toxic mechanism and risk factors is limited, based on pharmacovigilance reports and published case reports only.

CASE:

We describe a case of a patient treated with cyproterone acetate (200 mg/day for 9 months) for adenocarcinoma of the prostate. The 75-year-old patient was admitted for the development of jaundice and loss of appetite to the T. Bata Regional Hospital in Zlin, Czech Republic. Laboratory values ALT 994 U/l, AST 1,046 U/l, ALP 193 U/l, GGT 1,128 U/l, bilirubin 177 µmol/l, conjugated bilirubin 138 µmol/l, albumin 26 g/l, Quick time INR 1.23. The concomitant medication included atorvastatin 10 mg daily. Clinical and laboratory outcomes showed acute fulminant liver failure caused pre-dominantly by hepatocellular damage. Hepatotoxicity induced by cyproteron acetate was diagnosed after exclusion of other causes, with a gradual improvement after discontinuation of the respective drug treatment.

CONCLUSION:

All patients treated with cyproteron acetate for prostate cancer are in risk for the development of liver failure and therefore should be monitored and well educated. More information is needed to sufficiently identify risk factors and explain mechanism of damage.

PMID:
23528173
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for proLekare.cz
    Loading ...
    Support Center